Medical Questions > Conditions and Diseases > Skin Forum

Sticky skin syndrome ?

Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
I have very sticky skin. It started about eight months ago with just my hands and feet being sticky after washing, but has grown progressively worse. It has spread over my entire body and I am now sticky all of the time. My hands and feet are by far the worst. Now there is a sticky, shiny film on my hands, and a white coating on my tongue. When I shower it takes a good 20 minutes to be dry enough to dress, although I am still sticky.

Also my skin does not absorb anything. I no longer use mosturizer because it just sits on top of the skin and makes it even more sticky. It''s the same with deoderant. I use very little and it takes about 20 minutes for it to dry enough to dress.

I also can''t taste anything properly. I assume it is the coating on my tongue. Everything tastes bitter and gross.
The food will linger on my lips and the corners of my mouth because of the stickyness.

My skin also feels raw, like the nerves are exposed. It''s just a burning itching feeling, of course worse on the hands and feet.

And lastly, my hair is having the same effect. It will not absorb the conditioner and is very dry. It falls out when I wash it, not clumps bur quite a bit. I am not sure if it is falling out or breaking off. But the hair has thinned and there are all of these short crazy hairs all over.

I hope someone can help. I don''t know how much longer I can deal with this before I go nuts.

Thanks.
Did you find this post helpful?
First Helper StickyDeb
|

User Profile
replied April 16th, 2010
Community Volunteer
I would suggest you see a Dermatologist to get to the bottom of this problem...They would do tests and be able to answer the questions that you are posing here...Take care...

Caroline
|
Did you find this post helpful?
Users who thank CarolineEF for this post: xXpussyslayerXx 

replied April 16th, 2010
Thanks Caroline.
Thanks Caroline. I actually went to the dermatologist on Monday. She gave me some prescription lotion for extremely dry skin. I tried using it but it made the stickiness worse. It just sat on top of the skin and was very sticky, like it mixed with the sticky on my hands. I had to wash them like three times to get all of the lotion off, and then my hands were even more sitcky.

I will call Monday and go back in for another appointment. But this is really miserable. Expecially in humid weather it''s really bad, and it''s supposed to rain all weekend.

Well thanks again Caroline. Have a great day.
|
Did you find this post helpful?

User Profile
replied April 16th, 2010
Community Volunteer
Hi again StickyDeb: Have you tried Cedaphil?...I really like that for dry skin...I have been researching your condition and come up with so many causes that it can send you in circles...Anywhere from shampoo, tar and illegal drugs...The list is long...I believe this is kind of a mystery happening...I hope that you get some closure on it and find relief...Take care...

Caroline
|
Did you find this post helpful?
Users who thank CarolineEF for this post: xXpussyslayerXx 

replied April 16th, 2010
Thanks again Caroline.

Well, I haven't changed my shampoo in years, not around any kind of tar and never done any illegal drugs.

But my skin isn't really dry. Except that maybe under the sticky it is, but once again that's because it won't absorb anything. That's kind of how this started, the skin wouldn't absorb my moisturizers so I began to use less and less then was sticky with the moisturizers so stopped using them all together. It's a vicious circle, I guess.

But I digress. Thanks for checking for me. Have a great evening.

Sticky Deb
|
Did you find this post helpful?

replied July 5th, 2013
I think we have to look at the water as the source of the problem. I've begun having similar, though not the sticky coating on skin. Just I feel sticky shortly after cleansing. Every day this goes on where I live. It's not the soap I'm using, I use the same when I'm OUT OF TOWN & do not have the same issues. Also, my hair feels gummy & my head itches if I don't shampoo each day. Then my hair gets dry & brittle from all the washing. My hair is dry & lifeless where I live. But not when I go up North or Eastern Ontario. Only in Southwestern. Sometimes my skin burns & itches, I get little red blistery bumps that itch on my arms & jaw...Doctor shrugs & thinks "folliculitis". I never had any of this until past few months. I thought a systemic allergy, allergic to microorganisms in the water or bacteria's in the water. I also get BOILS which I never had. Doctor doesn't know says "dry skin" & tells me to moisturized. Dermatologist tells me sensitive skin & can't do anything for extra sensative skin. I learned years ago I can only use organic shampoos [no chemicals or propylene glycol] or organic olive soaps...i can't use anything but noxema or apricot cleanser on my face or it's like acid burn & hurts so much I cry. Doctors keep giving me OINTMENTS & they don't HELP!!!! I feel GUMMY on my skin ALL THE TIME & it's not sweat!!! I say it's CHLORAMINATION [chlorine & ammonia] used in water treatment. This situation started a few years ago...they switched our water treatment. I can't avoid it or move, it's the town water treatment facility...I can't put a water conditioner on the water tank, I don't own the building [35 unit apt. building]. So I suffer with marks all over my arms, always itching & washing my skin to feel fresh for a few hours & then right back to GUMMY. I lotion ALOT but my skin sucks up the lotion. I go through about 3 bottles a month. It's ridiculous, still the problem persists.
|
Did you find this post helpful?

replied August 10th, 2013
sticky skin
Interesting. I, too, am sticky and can't figure out why. I don't have sensitive skin. I thought at first that might be sunscreen. I am on anti rejeaction meds for a liver transplant and I have to wear sunscreen if I go anywhere near the sun and then I feel sticky - but it never did it to me before. Now I am always sticky, like I had tape on my skin. I wash the area several times a day and right away I am stickyt again even if I don't have any sunscreen or facial lotion on. It's such an unclean feeling because it makes me feel like I am dirty. My skin isn't dry. Maybe it's partly the humidity, but I don't ever remember this happening before and I lived many years in Key West and it doesn't get much more humid than that.
|
Did you find this post helpful?

replied November 24th, 2013
Sticky Skin
Hi all, I have the same condition. It started after long term antibiotic use for lyme disease. I didn't replenish with enough probiotics and am now suffering dearly. After a year of this and many doctors, I was on the brink of losing it. An infectious disease doctor up at John Hopkins told me it is called microbiome and probiotics with time is the only cure. I'm still frustrated and scared by all this. I've been on probiotics for 6 months and shown little improvement. This is all extremely frustrating, the doctor who prescribed all these antibiotics did so under the table illegally. This is by far the worse thing I've ever endured and try on a daily basis to hold it together. Stress and certain foods will make this condition worse.
|
Did you find this post helpful?

replied November 24th, 2013
Hi all, I have the same condition. It started after long term antibiotic use for lyme disease. I didn't replenish with enough probiotics and am now suffering dearly. After a year of this and many doctors, I was on the brink of losing it. An infectious disease doctor up at John Hopkins told me it is called microbiome and probiotics with time is the only cure. I'm still frustrated and scared by all this. I've been on probiotics for 6 months and shown little improvement. This is all extremely frustrating, the doctor who prescribed all these antibiotics did so under the table illegally. This is by far the worse thing I've ever endured and try on a daily basis to hold it together. Stress and certain foods will make this condition worse.
|
Did you find this post helpful?

replied December 19th, 2013
Hello,

I have spent most of my life and adult life now researching and trying to figure out what doctors have been unable to determine. Without going through my whole history, I can tell you I additionally have the sticky skin problem. It seems to have developed over the course of a few months. EVERYONE ON THIS THREAD: do your research on the disease porphyria. I am learning that this is what my disease is. It is an incredibly rare blood disease, considered to be a metabolic disease. One of the symptoms of porphyria can be sticky skin.
|
Did you find this post helpful?
Quick Reply